Skip to main content

Sarcoidosis presenting with granulomatous uveitis induced by pegylated interferon and ribavirin therapy for hepatitis C

Buy Article:

$51.00 plus tax (Refund Policy)

Abstract:

Abstract

Sarcoidosis is a systemic granulomatous disease that is triggered by an autoimmune process, and is now a well recognized but uncommon complication of antiviral therapy for Hepatitis C virus (HCV) infection, likely related to its immunomodulatory effects. The clinical presentation of HCV related sarcoidosis is as varied as systemic sarcoidosis, but ocular presentation alone has not been reported previously. We present a 23 year-old female who developed visual disturbances due to ocular sarcoidosis during the course of antiviral therapy for chronic HCV infection. Our case presentation is then followed by a review of the literature on the topic. We aim to stress the importance of screening for eye problems in following HCV patients undergoing antiviral therapy, and raise clinicians’ awareness of sarcoidosis as a possible cause for eye problems even in the absence of respiratory complaints.

Keywords: Hepatitis C; interferon; sarcoidosis; side effects; uveitis

Document Type: Research Article

DOI: http://dx.doi.org/10.1111/j.1445-5994.2007.01625.x

Affiliations: 1: Department of Gastroenterology 2: Department of Medicine, St George Hospital, University of New South Wales, Sydney, New South Wales, Australia

Publication date: March 1, 2008

bsc/imj/2008/00000038/00000003/art00011
dcterms_title,dcterms_description,pub_keyword
6
5
20
40
5

Access Key

Free Content
Free content
New Content
New content
Open Access Content
Open access content
Subscribed Content
Subscribed content
Free Trial Content
Free trial content
Cookie Policy
X
Cookie Policy
Ingenta Connect website makes use of cookies so as to keep track of data that you have filled in. I am Happy with this Find out more